Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr G. Abilify and joint pain
    avatar
    monkeybee posted:
    Hi!

    How common is joint and muscle pain on Abilify? When I started taking 10 mg, I was having muscle pain that I am certain was related to the medicine, but the pain stopped after a few days or so. Now, I am taking 20 mg (for about 3 weeks) and the joints and muscles in my right knee and a little in my right hip are really bothering me. Is it the medicine? If so, should I stop taking it right away or wait until I go back to the doctor to discuss?

    Thank you!
    Reply
     
    avatar
    jselleck responded:
    I was on that med when I was first diagnosed. Be very careful taking this med. The first few months I had no problems, but after that I had all kinds of freaky mood swings. My doc upped my dosage, but I still had problems. He finally got a clue and took me off it. Forget what he put me on after that, but I did much better. Just a word of advice. Oh, and never ever stop a med cold turkey. Always consult with your prescribing doctor first.

    JSelleck
     
    avatar
    monkeybee replied to jselleck's response:
    Thank you! Proceeding with caution!
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear monkeybee,

    Joint pain is not especially common with Abilify or other antipsychotics, especially is the discomfort you notice is specific to a particular region (rather than diffuse, everywhere). Worth asking your primary care doctor to evaluate the specific joints that are painful.

    Dr. G.
     
    avatar
    monkeybee replied to Joseph F Goldberg, MD's response:
    Thanks so much Dr. G. My sister siad "welcome to the world of getting old." LOL. If it gets worse or doesn't go away, I will go to my PCP.

    Thanks again,
    Sarah
     
    avatar
    jselleck replied to monkeybee's response:
    36 must really be old then, because I ache all over!!! Lol.
     
    avatar
    ddnos replied to jselleck's response:
    lol J, well I"ve ached almost all over since about age 15, and THAT'S old! lol
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
     
    avatar
    monkeybee replied to ddnos's response:
    LOL, both of you. My sister is almost 11 years older than me so she is always knocking on my age and me hers .


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.